Ohio, 2009Damaging Winds and High Wind in Ohio, February 11 to 12, 2009
February 11 to 12, 2009 · NWS PBZ · 17 events in 11 counties and zones
A powerful cold front moved across the Ohio Valley on the evening of the 11th as strong low pressure moved north across the Great Lakes. A convective line along the cold front produced widespread damage across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland with thunderstorm wind gusts of 60 to 70 MPH and a peak wind gust of 92 MPH at Allegheny County…
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful cold front moved across the Ohio Valley on the evening of the 11th as strong low pressure moved north across the Great Lakes. A convective line along the cold front produced widespread damage across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland with thunderstorm wind gusts of 60 to 70 MPH and a peak wind gust of 92 MPH at Allegheny County Airport near Pittsburgh. High winds gusting over 60 MPH behind the front in a strong pressure gradient produced wind damage across the entire region into midday on the 12th. In all across eastern Ohio, western Pennsylvania, northern West Virginia and Garrett county Maryland over one half million homes and businesses were without power at some point during the storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 11, 3:22 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 11, 3:22 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EST WED FEB 11 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH ACROSS THE AREA LATE THIS EVENING
WITH SHOWERS AND ISOLATED THUNDERSTORMS. STRONG GUSTY WINDS WILL
OCCUR AS THE FRONT APPROACHES AND AFTER IT PASSES. HIGH PRESSURE
WILL BRING CLEARING FOR THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA BETWEEN
00Z AND 04Z FROM WEST TO EAST. VERY STRONG LOW LEVEL WINDS
MAY PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS WITH CONVECTION
AHEAD OF THE FRONT AND IN SYNOPTIC GUSTS BEHIND THE FRONT.
WINDS ALOFT REMAIN STRONG INTO THURSDAY AFTERNOON BEFORE
THEY BEGIN TO WEAKEN THURSDAY EVENING. MUCH COLDER AIR WILL
PUSH IN BEHIND THE FRONT THURSDAY. DRIER AIR BEHIND THE
FRONT WILL ALSO REDUCE THE RISK OF SHOWERS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
COLDER TEMPERATURES BEHIND THE STRONG COLD FRONT WILL BRING SOME
LAKE EFFECT SNOW SHOWERS TO THE NORTH AND THE RIDGES EAST OF
PITTSBURGH WITH LIGHT SNOW ACCUMULATIONS EXPECTED INTO FRIDAY
MORNING. HIGH PRESSURE BUILDING INTO THE DISTRICT FRIDAY WILL
BRING AND END TO THE SNOW SHOWERS AND PROVIDE DRY WEATHER AND
CONTINUED CHILLY TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SURFACE LOW WILL MOVE EAST OFF THE MID ATLANTIC COAST BY SUNDAY.
WILL KEEP CHANCE FOR RAIN AND SNOW SHOWERS SATURDAY NIGHT INTO
SUNDAY. MAINLY DRY CONDITIONS ARE EXPECTED MONDAY AND TUESDAY UNDER
SURFACE HIGH PRESSURE. NEXT SYSTEM WILL MOVE EAST INTO THE MID MS
VALLEY BY WEDNESDAY SPREADING SCATTERED RAIN AND SNOW SHOWERS INTO
OUR FORECAST AREA BY MIDWEEK.
TEMPERATURES ARE FORECAST TO BE NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW OVER ILLINOIS WILL CONTINUE TO STRENGTHEN AND MOVE
NORTHEAST ACROSS THE GREAT LAKES TONIGHT...WITH A STRONG COLD FRONT
SWEEPING ACROSS THE UPPER OHIO VALLEY EARLY TONIGHT. SHOWERS AND
SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT ALONG WITH THE
POTENTIAL FOR WIND GUSTS OVER 40KT IN CONVECTION.
STRONG WEST WINDS ARE EXPECTED TO PERSIST IN STRONG PRESSURE
GRADIENT BEHIND THE FRONT LATER TONIGHT THROUGH THE END OF THE TAF
PERIOD WITH GUSTS REACHING 50 KT AT TIMES. MVFR CEILINGS AND
VISIBILITIES SHOULD PREVAIL LATE TONIGHT AND THURSDAY MORNING IN
NUMEROUS RAIN SHOWERS.
SCATTERED RAIN AND SNOW SHOWERS WILL GRADUALLY DIMINISH BY THURSDAY
AFTERNOON...WITH VFR CONDITIONS DEVELOPING AND CONTINUING THROUGH
FRIDAY AS HIGH PRESSURE BUILDS IN.
NEXT LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE OHIO VALLEY AND
BRING SCATTERED RAIN AND SNOW SHOWERS AND POSSIBLE MVFR/IFR
RESTRICTIONS FOR SATURDAY AND SATURDAY NIGHT.
GENERALLY VFR CONDITIONS ARE EXPECTED FOR SUNDAY AND MONDAY AS HIGH
PRESSURE RETURNS.
&&
.HYDROLOGY...
TEMPERATURES ARE FORECAST TO REMAIN WELL ABOVE FREEZING UNTIL
THURSDAY NIGHT...THUS SNOW MELT WILL CONTINUE. WATER EQUIVALENT
IN THE SNOW PACK ALONG THE I-80 CORRIDOR AND IN THE RIDGES IS
STILL ON THE ORDER OF 1 INCH WITH SOME HIGHER AMOUNTS REMAINING ON
THE RIDGES. IN ADDITION, APPROXIMATELY AN INCH OF RAINFALL IS
PROJECTED OVER THE NEXT TWO DAYS.
SO...ADDITIONAL RISES ON AREA RIVERS AND STREAMS MAY BE EXPECTED
THIS WEEK WITH CONTINUED ICE MOVEMENT AND POSSIBLE ICE JAMS. AREA
WATERWAYS AND ACTUAL PRECIPITATION AMOUNTS WILL HAVE TO BE
MONITORED CLOSELY THIS WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR MDZ001.
OH...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR PAZ007>009-
013>016-020>023-029>032.
WV...HIGH WIND WARNING UNTIL 7 PM EST THURSDAY FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Feb 11, 2:45 PM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
245 PM EST WED FEB 11 2009
MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-121200-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
245 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH PRIMARY THREAT BEING
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WVZ001>004-012-121200-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
245 PM EST WED FEB 11 2009
...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ039>041-048>050-057>059-068-069-121200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
245 PM EST WED FEB 11 2009
...TORNADO WATCH 18 IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 11, 4:46 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD OIL CITY 41.43N 79.70W
02/11/2009 VENANGO PA EMERGENCY MNGR
SENECA ST CLOSED IN OIL CITY DUE TO FLOODING FROM OIL
CREEK.
0400 PM FLOOD 4 NE GREENVILLE 41.45N 80.33W
02/11/2009 MERCER PA DEPT OF HIGHWAYS
STATE ROAD 4019, ALSO KNOWN AS METHODIST RD, CLOSED FROM
SALEM RD TO BEATTY SCHOOL RD DUE TO FLOODING FROM LITTLE
SHENANGO CREEK.
&&Special weather statement, Feb 11, 5:20 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
520 PM EST WED FEB 11 2009
OHZ048-057-058-068-112315-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-NOBLE OH-
520 PM EST WED FEB 11 2009
...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WITH STRONG WIND GUSTS TO MOVE THROUGH THE
FOLLOWING COUNTIES...NOBLE...MUSKINGUM...GUERNSEY AND COSHOCTON...
AT 518 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 55 MILES
WEST OF NEW GUILFORD TO 53 MILES SOUTHWEST OF EAST FULTONHAM...MOVING
EAST AT 55 MPH. THESE SHOWERS AND THUNDERSTORMS CAN CAUSE WIND
GUSTS OVER 50 MPH ANYTIME AFTER 545 PM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BELLE VALLEY...BLISSFIELD...BLUE ROCK STATE PARK...
BODEN...BRIDGEVILLE...CANNELVILLE...CHANDLERSVILLE...CONESVILLE...
COOPERDALE...COSHOCTON...CUMBERLAND...DILLON STATE PARK...DRAKE AND
DUNCAN FALLS
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
Special weather statement, Feb 11, 5:55 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EST WED FEB 11 2009
OHZ039>041-049-050-058-059-068-069-PAZ020-029-031-WVZ001>004-012-
120000-
BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-GREENE
PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE
OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-WETZEL WV-
555 PM EST WED FEB 11 2009
...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WITH STRONG WINDS TO MOVE THROUGH THE
FOLLOWING COUNTIES...MONROE...NOBLE...COLUMBIANA...BELMONT...
GUERNSEY...HARRISON... JEFFERSON... TUSCARAWAS... CARROLL...
WASHINGTON...BEAVER...GREENE...WETZEL...MARSHALL...OHIO...BROOKE AND
HANCOCK...
AT 552 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS MOVING INTO MUSKINGGUM AND COSHOCTON
COUNTIES. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH AND WILL
AFFECT THE REGION AFTER 645 PM EST.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
AVELLA...CLAYSVILLE...FLORENCE...RURAL VALLEY...RYERSON STATION...
ALEPPO...MOUNT CARMEL...ACHESON...AVELLA HIGHLANDS...BEHAM...
BERTHA...BRISTORIA...BUDAVILLE...BUFFALO AND BURDETTE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY
EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
Thunderstorm Wind, Muskingum
- When
- February 11, 6:16 PM EST
- Where
- Muskingum County, 0.87 mi SE of Zanesville
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 39.940, -82.010
The ASOS at the Zanesville, OH airport recorded a wind gust to 51 KTs.
Thunderstorm Wind, Monroe
- When
- February 11, 6:35 PM EST
- Where
- Monroe County, 0.69 mi S of Woodsfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.760, -81.120
Law enforcement reported trees and power lines down near Woodsfield.
Thunderstorm Wind, Monroe
- When
- February 11, 6:35 PM EST
- Where
- Monroe County, Graysville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.670, -81.170
A trained spotter reported a wind gust to 70 MPH in Graysville.
Thunderstorm Wind, Tuscarawas
- When
- February 11, 6:45 PM EST
- Where
- Tuscarawas County, Port Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -81.520
Law enforcement reported trees down in Port Washington.
Thunderstorm Wind, Noble
- When
- February 11, 7:10 PM EST
- Where
- Noble County, 1.06 mi E of Gem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.670, -81.410
The public reported trees down southeast of Caldwell.
Thunderstorm Wind, Harrison
- When
- February 11, 7:25 PM EST
- Where
- Harrison County, Cadiz
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.270, -81.000
Law enforcement reported trees down in Cadiz.
High Wind, Harrison
- When
- February 12, 12:00 AM EST to 4:00 AM EST
- Where
- Harrison forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 40.294, -81.091 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- February 12, 1:00 AM EST to 4:00 AM EST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
High Wind, Muskingum
- When
- February 12, 1:00 AM EST to 4:00 AM EST
- Where
- Muskingum forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
High Wind, Noble
- When
- February 12, 1:00 AM EST to 4:00 AM EST
- Where
- Noble forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
High Wind, Belmont
- When
- February 12, 2:00 AM EST to 5:00 AM EST
- Where
- Belmont forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
High Wind, Guernsey
- When
- February 12, 2:00 AM EST to 5:00 AM EST
- Where
- Guernsey forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
High Wind, Columbiana
- When
- February 12, 2:55 AM EST to 5:00 AM EST
- Where
- Columbiana forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
High Wind, Carroll
- When
- February 12, 7:15 AM EST to 9:15 AM EST
- Where
- Carroll forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
High Wind, Coshocton
- When
- February 12, 7:20 AM EST to 9:20 AM EST
- Where
- Coshocton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
High Wind, Jefferson
- When
- February 12, 7:30 AM EST to 9:30 AM EST
- Where
- Jefferson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
High Wind, Tuscarawas
- When
- February 12, 7:40 AM EST to 9:45 AM EST
- Where
- Tuscarawas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$119,000 · 65 kt wind · 54 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153973, 153969, 153974, 153970, 153971, 153972, 154002, 154004, 154005, 154006, 153996, 154000, 153998, 153997, 153999, 154003, 154007.